NYC Women's Surf Film Festival - Surf Collective - 7 © 2016 . All rights reserved.

YOUR WEEKEND PLANS: NYC WOMEN’S SURF FILM FESTIVAL 2016

NYC Women's Surf Film Festival - Surf Collective - 3

By: Joseph Licata

Your weekend just got a little bit better. Tacos, tequila, good people and some great surf films. What else could you ask for?

Surf Collective is proud to support the amazing work that Davina Grincevicius and her team at Lava Girl Surf are doing at the NYC Women’s Surf Festival! Over the last four years the festival has grown into a two-night event, featuring photography and art exhibits, two full-length films and a variety of short films presented by both emerging and established directors and filmmakers from around the world.

The film selections at this year’s festival focus on the inspiring lives of women surfers, their unique journeys and passions and their connection to the ocean – and of course some bad-ass surfing sequences. With films coming from Indonesia, Norway, Spain, South Africa, the US and many others. The global perspective of the films will inspire you to make your own plans for adventure and to think differently about what it means to be a lover of the water.

Be sure to come by the Rockaway Beach Surf Club this weekend and say hello and toast to the women that are inspiring us all, because after all – girls do it better.

Check out the schedule below and a few stills from just a few of the great films you’ll see there.

 

NYC Women's Surf Film Festival - Surf Collective - 9

NYC Women's Surf Film Festival - Surf Collective - 8

FRIDAY AUGUST 12TH | OPENING RECEPTION

7:00PM- 9:00PM
Pre-festival party including a meet and greet with filmmakers and notable surfers. Opening Reception for the art exhibition by Australian surf photographer Francis ‘Fran’ Miller.

9:00PM- 10:00PM
SCREENING SHORT FILMS [1 HR]

NYC Women's Surf Film Festival - Surf Collective - 2 copy

NYC Women's Surf Film Festival - Surf Collective - 1

SATURDAY AUGUST 13TH | FILM FESTIVAL

7:00PM – 8:00PM
Grab a seat, cocktail and Taco – last order for tacos are around 8:30PM

8:30PM – 9:30PM
SCREENING FEATURE FILM [It Ain’t Pretty] – 1HR

9:50PM – 10:10PM
SCREENING SHORTS [20 MINS]

NYC Women's Surf Film Festival - Surf Collective - 6 copy

NYC Women's Surf Film Festival - Surf Collective - 4

10:10PM – 10:20PM
DRAWING OF RAFFLE

10:20PM – 11:00PM
SCREENING FEATURE FILM [Women and the Waves 2] – 40MINS

SUNDAY AUGUST 14TH | SURF SESSION | BEACH 90TH SURF BREAK

7:00AM-11:00AM
Surf Session with filmmakers and notable surfers including Erin “Worm” Ashley and more.

SHARE //